Alert archive / Colorado / Red Flag Warnings in 2008

Red Flag Warning 30, NWS Pueblo, CO

June 3, 200817 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 3, 2008, 1:32 PM MDT for 17 counties in Colorado. It took effect at Jun 4, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2008, 1:32 PM MDT (19:32 UTC)
In effect from
Jun 4, 2008, 12:00 PM MDT
Expired
Jun 4, 2008, 8:38 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
611 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 031932
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
132 PM MDT TUE JUN 3 2008

...RED FLAG WARNING FOR HUMIDITY 15 PERCENT OR LESS...WIND SPEEDS
25 MPH OR GREATER...HAINES 5-6...AND PERSISTENT DRY FUELS...HAS
BEEN ISSUED FROM 1200 UNTIL 2400 LOCAL TIME WEDNESDAY...FOR FIRE
WEATHER ZONES 222...224...225...AND 227 THROUGH 237....WHICH
INCLUDES THE SAN LUIS VALLEY...FREMONT COUNTY...SANGRE DE CRISTO
MOUNTAINS...WET MOUNTAINS AND VALLEY...SOUTHERN EL PASO...PUEBLO...
HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...KIOWA...PROWERS
AND BACA COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO ON WEDNESDAY. 

A RELATIVELY STRONG WEATHER SYSTEM WILL MOVE INTO WESTERN
COLORADO ALLOWING FOR BREEZY TO WINDY SOUTHWEST WINDS TO DEVELOP...
AND COMBINED WITH ABOVE SEASONAL TEMPERATURES...AFTERNOON
HUMIDITIES OF LESS THAN 15 PERCENT AND PERSISTENT DRY FUELS...
COULD CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR WEDNESDAY
AFTERNOON AND EVENING.

COZ228>237-041245-
/O.UPG.KPUB.FW.A.0025.080604T1800Z-080605T0600Z/
/O.NEW.KPUB.FW.W.0030.080604T1800Z-080605T0600Z/
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
132 PM MDT TUE JUN 3 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM WEDNESDAY TO MIDNIGHT
MDT WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM WEDNESDAY TO MIDNIGHT MDT
WEDNESDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE COMBINATION OF ABOVE AVERAGE TEMPERATURES...WIND SPEEDS OF 25
MPH OR GREATER...HUMIDITY VALUES OF 15 PERCENT OR LOWER...HAINES
OF 5 TO 6...AND PERSISTENT DRY FUELS WILL CREATE EXTREME FIRE
BEHAVIOR WEDNESDAY AFTERNOON AND EVENING. A STRONG FRONTAL
BOUNDARY PASSAGE IS FORECAST ACROSS SOUTHEAST COLORADO WEDNESDAY
EVENING AND WILL COOL TEMPERATURES AND INCREASE HUMIDITY
VALUES...BUT ERRATIC WINDS COULD STILL EXIST DURING AND AFTER THE
WIND SHIFT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ222-224-225-227-041245-
/O.NEW.KPUB.FW.W.0030.080604T1800Z-080605T0600Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
SOUTHERN EL PASO COUNTY-
132 PM MDT TUE JUN 3 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM WEDNESDAY TO MIDNIGHT
MDT WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM WEDNESDAY TO MIDNIGHT MDT
WEDNESDAY NIGHT. 

THE COMBINATION OF ABOVE AVERAGE TEMPERATURES...WIND SPEEDS OF 25
MPH OR GREATER...HUMIDITY VALUES OF 15 PERCENT OR LOWER...HAINES
OF 5 TO 6...AND PERSISTENT DRY FUELS WILL CREATE EXTREME FIRE
BEHAVIOR WEDNESDAY AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

METZE
3 follow-up statements
000 
WWUS85 KPUB 041030
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
430 AM MDT WED JUN 4 2008

...RED FLAG WARNING FOR HUMIDITY 15 PERCENT OR LESS...WIND SPEEDS
25 MPH OR GREATER...HAINES 5-6...AND PERSISTENT DRY FUELS...HAS
BEEN ISSUED FROM 1200 UNTIL 2400 LOCAL TIME WEDNESDAY...FOR FIRE
WEATHER ZONES 222...224...225...AND 227 THROUGH 237....WHICH
INCLUDES THE SAN LUIS VALLEY...FREMONT COUNTY...SANGRE DE CRISTO
MOUNTAINS...WET MOUNTAINS AND VALLEY...SOUTHERN EL PASO...
PUEBLO... HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...
KIOWA...PROWERS AND BACA COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO ON WEDNESDAY.

A UNSEASONABLY STRONG WEATHER SYSTEM WILL MOVE INTO WESTERN
COLORADO ALLOWING FOR BREEZY TO WINDY SOUTHWEST WINDS TO
DEVELOP...AND COMBINED WITH ABOVE SEASONAL TEMPERATURES...
AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND PERSISTENT DRY
FUELS... COULD CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR
WEDNESDAY AFTERNOON AND EVENING.

WEDNESDAY MORNING...A MOIST LOW LEVEL AIRMASS COVERS MUCH OF THE
EASTERN PLAINS. THIS MOIST AIRMASS WILL DISSIPATE FROM SOUTH TO
NORTH DURING THE DAY...AND THE LOWEST HUMIDITIES AND STRONGEST WINDS
WILL BE CLOSER TO THE NEW MEXICO BORDER. 
 
COZ222-224-225-227>237-050230-
/O.CON.KPUB.FW.W.0030.080604T1800Z-080605T0600Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
430 AM MDT WED JUN 4 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT. 

THE COMBINATION OF ABOVE AVERAGE TEMPERATURES...WIND SPEEDS OF
25 MPH OR GREATER...HUMIDITY VALUES OF 15 PERCENT OR LOWER...
HAINES OF 5 TO 6...AND PERSISTENT DRY FUELS WILL CREATE EXTREME
FIRE BEHAVIOR WEDNESDAY AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 042015
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
215 PM MDT WED JUN 4 2008

...RED FLAG WARNING FOR HUMIDITY 15 PERCENT OR LESS...WIND SPEEDS
25 MPH OR GREATER...HAINES 5-6...DROUGHT CONDITIONS AND STRONG
FRONTAL PASSAGE...CONTINUES THROUGH 2400 LOCAL TIME THIS EVENING...
FOR FIRE WEATHER ZONES 222...224...225...AND 227 THROUGH
237....WHICH INCLUDES THE SAN LUIS VALLEY...FREMONT
COUNTY...SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND
VALLEY...SOUTHERN EL PASO...PUEBLO...HUERFANO...LAS
ANIMAS...CROWLEY...OTERO...BENT... KIOWA...PROWERS AND BACA
COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING
FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO THROUGH THIS
EVENING. 

A COMPLEX WEATHER PATTERN WILL BE ACROSS THE CENTRAL ROCKY
MOUNTAINS WITH A LARGE LOW PRESSURE SYSTEM OVER THE GREAT BASIN
AND MOVING INTO WESTERN CO THIS EVENING. MEANWHILE...A
THUNDERSTORM OUTFLOW BOUNDARY AND COLD FRONT WILL RACE ACROSS EAST
CENTRAL AND SOUTHEAST COLORADO THIS EVENING. 

COZ222-224-225-227>237-050600-
/O.CON.KPUB.FW.W.0030.000000T0000Z-080605T0600Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
215 PM MDT WED JUN 4 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THE COMBINATION OF ABOVE AVERAGE TEMPERATURES...WIND SPEEDS OF
25 MPH OR GREATER...HUMIDITY VALUES OF 15 PERCENT OR LOWER...
HAINES OF 5 TO 6...AND PERSISTENT DROUGHT CONDITIONS WILL CREATE
EXTREME FIRE BEHAVIOR ACROSS PARTS OF SOUTH CENTRAL AND SOUTHEAST
COLORADO. ERRATIC FIRE BEHAVIOR WILL BE LIKELY. 

A RELATIVELY STRONG FRONTAL BOUNDARY WILL MOVE THROUGH EAST
CENTRAL AND SOUTHEAST COLORADO THIS EVENING...AND WILL CREATE
DANGEROUS FIRE BEHAVIOR CONDITIONS IF FIRES START.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

METZE
000 
WWUS85 KPUB 050238
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
838 PM MDT WED JUN 4 2008

...RED FLAG WARNING FOR LOW HUMIDITIES...GUSTY WINDS...HIGH HAINES
VALUES...AND DRY FUELS...HAS BEEN CANCELLED FOR FIRE WEATHER ZONES
222...224...225...AND 227 THROUGH 237...WHICH INCLUDES THE SAN
LUIS VALLEY...FREMONT COUNTY...SANGRE DE CRISTO MOUNTAINS...WET
MOUNTAINS AND VALLEY...SOUTHERN EL PASO...PUEBLO...HUERFANO...LAS
ANIMAS...CROWLEY...OTERO...BENT...KIOWA...PROWERS...AND BACA
COUNTIES...

.COOLING TEMPERATURES AND DECREASING WINDS HAVE CAUSED HUMIDITIES
TO RISE ABOVE THE CRITICAL 15 PERCENT THRESHOLD...THUS PUTTING AN
END TO THE RED FLAG CONDITIONS. WINDS ARE EXPECTED TO INCREASE
AGAIN ACROSS THE SOUTHEAST PLAINS TONIGHT AS A COLD FRONT MOVES
THROUGH THE AREA. HOWEVER...HUMIDITIES ARE EXPECTED TO INCREASE
RAPIDLY BEHIND THE FRONT WHICH WILL PREVENT CRITICAL FIRE WEATHER
CONDITIONS FROM REDEVELOPING.

COZ222-224-225-227>237-050345-
/O.CAN.KPUB.FW.W.0030.000000T0000Z-080605T0600Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
838 PM MDT WED JUN 4 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. 

COOLING TEMPERATURES AND INCREASING HUMIDITIES HAVE ENDED THE THREAT
FOR CRITICAL FIRE WEATHER CONDITIONS. THUS THE RED FLAG WARNING
FOR MUCH OF SOUTH CENTRAL AND SOUTHEAST HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 3, 1:31 PM MDT, 1 minute earlier.

Area forecast discussion, Jun 3, 1:31 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
131 PM MDT TUE JUN 3 2008

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

...SEVERE THUNDERSTORMS LIKELY I-25 CORRIDOR AND SERN CO THIS EVENING...
...CRITICAL FIRE WEATHER CONDITIONS LIKELY WED AFTERNOON...
...STRONG-SEVERE THUNDERSTORMS NEAR/NORTH OF EL PASO-CROWLEY-KIOWA
COUNTY LINE WEDNESDAY AFTERNOON...

CURRENTLY...WATER VAPOR IMAGERY AND RUC MODEL UPPER AIR ANALYSES
HAD TWO MIDDLE TO UPPER LEVEL SHORTWAVE TROUGHS...THE FIRST MOVING
THROUGH SOUTHEAST CO/NORTHEAST NM BORDER AND THE SECOND ENTERING
NORTHWESTERN CO. REGION RADAR SHOWED ISOLATED-SCATTERED SHOWERS
AND A FEW THUNDERSTORMS DEVELOPING ACROSS NORTHERN CO INTO TELLER
AND EL PASO COUNTIES WHERE LOW LEVEL MOISTURE HAS NOT MIXED OUT.
SPC JUST ISSUED A SV.A FOR THE I-25 CORRIDOR AND SOUTHEAST CO
PLAINS. MEANWHILE...THE LOW LEVEL MOISTURE IS STILL HANGING
ACROSS THE SOUTHERN FOOTHILLS INTO THE FAR SOUTHEAST CO
PLAINS...BUT THE LOW LEVEL CAPPING INVERSION IS KEEPING THE
SHOWERS/THUNDERSTORMS FROM DEVELOPING JUST YET. WIN ONE FOR THE
12KM WRF-NAM SUGGESTING THE MOIST CONVECTION DEVELOPING THIS
AFTERNOON WHERE THE GFS NEVER DID AND STILL DOES NOT PRINT OUT ANY
QPF.

LATE THIS AFTERNOON AND TONIGHT...FOLLOWING THE 12KM WRF-NAM QPF
AND LAST NIGHTS SIMULATED RADAR DATA...ISOLATED-SCATTERED SHOWERS
AND THUNDERSTORMS SHOULD CONTINUE FROM EL PASO COUNTY TO OTERO
COUNTY TO BACA COUNTY AND EASTWARD LATE THIS AFTERNOON AND EARLY
EVENING. MODERATE INSTABILITY AND SHEAR WOULD STILL SUPPORT ONE-
TWO STRONG-SEVERE THUNDERSTORMS IN THE AFOREMENTIONED AREA. THE
PRECIPITATION SHOULD EVOLVE INTO A MESOSCALE CONVECTIVE SYSTEM
ACROSS THE CENTRAL PLAINS LATER THIS EVENING AND OVERNIGHT. THE
USUAL LOW LEVEL SURGE OF SURFACE-PBL MOISTURE WILL MOVE BACK INTO
PARTS EASTERN CO AND WILL BE VERY CHALLENGING GIVEN THE LARGE DEW
POINT CHANGE SPATIALLY....20S/30S WEST OF THE BOUNDARY AND 50/60S
EAST OF THE BOUNDARY. MIDDLE TO UPPER LEVEL WEST-SOUTHWEST FLOW
CONTINUES TO INCREASE AHEAD OF THE NEXT WEATHER SYSTEM. THIS MIGHT
KEEP OR MOVE THE DRY LINE INTO THE FAR SOUTHEASTERN CO PLAINS
OVERNIGHT.

WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS MUCH OF
SOUTH CENTRAL AND SOUTHEAST COLORADO WEDNESDAY LATE MORNING AND
AFTERNOON. AGAIN...FOLLOWING THE 12KM NAM-WRF...MIDLEVEL WINDS
BACK TO THE SOUTH-SOUTHWEST DURING THE DAY WITH THE SURFACE-PBL
DRY LINE MIGRATING EAST AND NORTH. VERY CHALLENGING SURFACE
FORECAST ACROSS EASTERN CO AS IT WILL PLAY A SIGNIFICANT ROLE ON
WHAT KIND OF WEATHER OCCURS. SURFACE CYCLOGENESIS POSSIBLY AROUND
EL PASO/LINCOLN COUNTY WITH A WARM FRONT/DRY LINE JUST SOUTH OF
LIMON TO JUST SOUTH OF BURLINGTON WEDNESDAY AFTERNOON. ALONG AND
JUST NORTH OF THIS BOUNDARY WILL SUPPORT A MODERATE-STRONGLY
UNSTABLE AIR MASS(SBCAPES 1K-2K J/KG....LIFTED INDICES OF -4C TO
-8C) AND 0-6KM BULK SHEARS OF 50-80KTS...WHICH WOULD SUPPORT
SUPERCELL DEVELOPMENT WHERE EVER THIS BOUNDARY IS LOCATED.
POTENTIAL FOR LARGE HAIL...DAMAGING WINDS...AND A TORNADO ANCHORED
ON ANY LOW-LEVEL MOIST BOUNDARY. RIGHT NOW...IT APPEARS IT WILL
BE JUST TO THE NORTH OF EL PASO-CROWLEY- KIOWA COUNTIES. SOUTH AND
WEST OF THIS BOUNDARY...BREEZY-VERY WINDY CONDITIONS WILL OCCUR
ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST COLORADO. WITH WIND
SPEEDS OF 25 OR GREATER...HUMIDITY VALUES 15% OR LESS...ABOVE
AVERAGE TEMPERATURES...HAINES 5-6...AND DRY FUELS BASED ON D1-D3
DROUGHT CONDITIONS...WILL ISSUE A RED FLAG WARNING FOR FIRE
WEATHER ZONES 222...224...225...AND 227 THROUGH 237. ANY CHANCE
FOR PRECIPITATION WILL BE AROUND THE CONTINENTAL DIVIDE AND ACROSS
THE NORTHERN HALF OF CO WITH SOUTH CENTRAL AND SOUTHEAST CO NEARLY
POP/WX-FREE GIVEN THE NAM-WRF AND GFS ARE NOT PRINTING OUT ANY QPF
IN THE WARM/DRY SECTOR OF THE WEATHER SYSTEM. METZE

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

...ACTIVE WEATHER CONTINUES WED NIGHT-THU NIGHT...
...HEATING UP AGAIN FRIDAY THROUGH EARLY NEXT WEEK...

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...STRONG FRONTAL BOUNDARY
SHOULD RACE SOUTHWARD ACROSS SOUTHEAST CO...SO WILL CONTINUE RED
FLAG WARNING THROUGH MIDNIGHT. AS THE WEATHER SYSTEM MOVES THROUGH
CO...SHOWERS AND A FEW THUNDERSTORMS SHOULD SPREAD ACROSS THE
STATE. SNOW LEVEL WILL PROBABLY DROP TO AROUND 10K FT MSL ACROSS
THE CONTINENTAL DIVIDE WITH 1-5 INCHES OF SNOW POSSIBLE ACROSS THE
CENTRAL MOUNTAINS...LIKELY DOWN TO LEADVILLE. NO PLANS FOR ANY
WINTER WEATHER HEADLINES AND LET THE DIGITAL FORECAST DATABASE AND
HAZARDOUS WEATHER OUTLOOK DO THE TALKING. COOLER TEMPERATURES
ANTICIPATED FOR THURSDAY. MODERATING TEMPERATURES AND AN
INCREASING FIRE DANGER THREAT ARE FORECAST FOR FRIDAY THROUGH NEXT
WEEK BASED ON ENSEMBLE DATA. METZE

&&

.AVIATION...

FOR KCOS AND KPUB...THERE COULD BE A FEW STRONG-SEVERE
THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL THROUGH
EARLY THIS EVENING. VFR CONDITIONS ARE FORECAST FOR ALL TERMINAL
FORECAST LOCATIONS OVERNIGHT AND WEDNESDAY MORNING. METZE

&&

.HYDROLOGY...

DUE TO SNOW MELT...MANY LOCATIONS ALONG THE ARKANSAS AND RIO
GRANDE RIVERS WILL BE RUNNING NEAR BANKFULL...EXCEPT THE ARKANSAS
RIVER NEAR CANON CITY RUNNING JUST ABOVE FLOOD STAGE. METZE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING FROM 12 PM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY
NIGHT FOR COZ222-224-225-227>237.

&&

17/17
Hazardous weather outlook, Jun 3, 6:53 AM MDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
653 AM MDT TUE JUN 3 2008

COZ058>089-093>099-041300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
653 AM MDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ONE OR TWO STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND EARLY EVENING OVER THE SOUTHEASTERN PLAINS. THE MAIN THREAT
FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS
UP TO 60 MPH...ALONG WITH HAIL UP TO QUARTER SIZE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE
SOUTHEAST COLORADO PLAINS...WEDNESDAY AFTERNOON AND EVENING. THE
GREATEST POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ARE ALONG
AND SOUTH OF THE LOWER ARKANSAS RIVER VALLEY. THE FIRE DANGER RISK
WILL COULD BE EXTREME CONSIDERING ABOVE AVERAGE TEMPERATURES...
HUMIDITY VALUES 15 PERCENT OR LESS...AN UNSTABLE AIR MASS...DRY
FUELS...AND WIND SPEEDS OF 25 MPH OR GREATER WEDNESDAY AFTERNOON
AND EVENING.

ON THURSDAY...A UNSEASONABLY COOL AIRMASS WILL MOVE INTO THE
REGION. SNOW LEVELS MAY LOWER TO 10000 FEET OVER THE
MOUNTAINS...ESPECIALLY THE CENTRAL MOUNTAINS...WHERE SOME
ACCUMULATING SNOW IS POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS
MAY BE POSSIBLY ACROSS THE FAR SOUTHEASTERN COLORADO PLAINS
THURSDAY AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET CRITERIA FOR SPOTTERS WILL BE POSSIBLE
AFTER 2 PM THIS AFTERNOON OVER THE SOUTHEASTERN COLORADO PLAINS
EAST OF INTERSTATE 25.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:14 PM MDTSevere Thunderstorm WarningPUBEl Paso61 min
Jun 3, 2:15 PM MDTSevere Thunderstorm WarningPUBEl Paso48 min
Jun 3, 2:46 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers59 min
Jun 3, 3:17 PM MDTTornado WarningPUBBaca58 min

Nearby

Red Flag Warnings in Colorado, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.